MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT
Model Number 430007-62
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, single port (sp) monopolar cautery instrument hook tip was not moving properly.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) received the following additional information: the surgical procedure being performed was a urology procedure.The event date was (b)(6).The ports were placed prior to the issue being identified.The instrument moved in the wrong direction.The intended movement was left and the observed movement was right.Th issue occurred when the surgeon was attempting to manipulate instruments from the surgeon console.The issue was persistent.A backup instrument was used.No drape is available for return.There was no patient injury.The device was inspected prior to use.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 6mm monopolar cautery instrument for failure analysis investigation.The instrument was analyzed and found to have imprecise motion during in-house testing.Prior to in-house testing, a hook tip accessory was installed.The instrument was installed on an in-house system and driven.Although, the instrument moved intuitively with full range of motion in almost all directions, while manipulating the mtm (master tool manipulator) the instrument failed pitch.Please note that while manually articulating the distal end the tip felt tension free.Visual inspection was performed and found no external damage to the snake wrist cables or housing.All input disks other than 'pitch' articulated without issues.The complaint was confirmed by failure analysis.Additional observation(s) not reported by site: the instrument was found to have frayed cables at the distal end.To clarify, the wrist control cable located at the distal end appeared intact but frayed.The instrument was found to have a loose pitch cable in the housing.When the housing was opened up for inspection, the cables on the pitch pulley did not appear taut.The instrument was found to have corroded pulley cables.When the housing of the instrument was opened up, the pulley cables exhibited white substance.The white substance is indicative of corrosion.The instrument was found to have corroded bearings.Input disk bearing exhibit orange discoloration.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the single port (sp) monopolar cautery instrument for failure analysis investigation.The instrument was analyzed and initial fa was confirmed, the instrument exhibited imprecise motion.When installed on an in-house system, it was observed that the instrument would mostly follow the master tool manipulator (mtm) commands in most orientations, but when rolling the instrument, it was observed that in one particular position the instrument would not pitch up or down as commanded, as the instrument's tip would not pitch up or down.In addition, the sp monopolar cautery instrument was found to have a loose wrist control cable, and the cable was in the location where if this cable was upwards the instrument would not pitch up or down as expected.The cable did not appear to be frayed, and the cable was intact.A gentle pull test found that the instrument's crimps were intact as the cable did not pull freely.The wrist control cable was observed to be loose from the instrument's snake wrist all the way to the proximal end, as the cable appeared loo on the pulley.A loose wrist control cable could lead to the observed pitch issues, as the cable is no longer under tension and cannot pull the instrument's wrist as expected.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CAUTERY INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23909215
Report Number2955842-2025-49597
Device Sequence Number18647905
Product Code NAY
UDI-Device Identifier00886874114315
UDI-Public(01)00886874114315(11)250227(10)K10250227
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430007-62
Device Catalogue Number430007
Device Lot NumberK10250227 0028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/07/2026
03/17/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/27/2026
04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown